Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 23, 2017, 6:02 PM CDT for La Salle County, McMullen County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2017, 6:02 PM CDT (23:02 UTC)
- Expired
- May 23, 2017, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties La Salle County, TX, McMullen County, TX
The radar
The Austin/San Antonio radar (KEWX), 154 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -292 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
826
WUUS54 KCRP 232302
SVRCRP
TXC283-311-232345-
/O.NEW.KCRP.SV.W.0045.170523T2302Z-170523T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
602 PM CDT TUE MAY 23 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northern La Salle County in south central Texas...
Northwestern McMullen County in south central Texas...
* Until 645 PM CDT
* At 601 PM CDT, a severe thunderstorm was located near Dilley,
moving southeast at 35 mph. An additional storm was located over
southeast Zavala County and may intensify as it also moves
southeast and approaches La Salle County.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cotulla, Gardendale, Zella, Woodward, Fowlerton, Millett and Los
Angeles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Corpus Christi.
&&
LAT...LON 2864 9880 2864 9875 2854 9856 2822 9887
2855 9940 2864 9940 2865 9880
TIME...MOT...LOC 2301Z 315DEG 32KT 2870 9909
HAIL...1.00IN
WIND...60MPH
$$
HART1 follow-up statement
165
WWUS54 KCRP 232324
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
624 PM CDT TUE MAY 23 2017
TXC283-311-232345-
/O.CON.KCRP.SV.W.0045.000000T0000Z-170523T2345Z/
La Salle TX-McMullen TX-
624 PM CDT TUE MAY 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN LA SALLE AND NORTHWESTERN MCMULLEN COUNTIES...
At 621 PM CDT, a severe thunderstorm was located 8 miles northeast of
Los Angeles, or 15 miles southeast of Dilley, moving southeast at 40
mph. An additional severe thunderstorm was entering northwest La
Salle County, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cotulla, Gardendale, Zella, Woodward, Fowlerton, Millett and Los
Angeles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Corpus Christi.
&&
LAT...LON 2864 9880 2864 9875 2854 9856 2822 9887
2855 9940 2864 9940 2865 9880
TIME...MOT...LOC 2321Z 305DEG 34KT 2858 9894
HAIL...1.00IN
WIND...60MPH
$$
HARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:57 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 23, 3:57 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
357 PM CDT Tue May 23 2017
.SHORT TERM (Tonight through Wednesday Night)...
MSAS depicts the cold front entering CNTRL TX. Most recent LAPS
analysis depicts 1500-2500 J/Kg SBCAPE over the CWA. Expect CAPE
values to continue to increase this aftn/early evening. Most
recent select LAPS soundings depict above normal PWAT values. The
deterministic GFS/ECMWF/NAM predict the upper disturbance to move
across the Region Tonight/Wednesday yet with the bulk of the
700-300mb Q-vector convergence north of the CWA/MSA. Nevertheless,
a strong upper jet streak is predicted to affect the CWA. The
combination surface/upper jet forcing, instability and moisture
will contribute to scattered convection over the CWA/MSA
overnight. Strong/severe convection remains a possibility given
expected conditions favorable for supercells. Anticipate the bulk
of the convection over the CWA to occur generally during the
00-04z Wednesday period. Deterministic output predicts strong
synoptic scale subsidence/Q-vector divergence over the CWA/MSA
Wednesday. Although much drier conditions Wednesday afternoon, not
confident in elevated/critical fire weather conditions given
expectation of limited wind. Much drier conditions Wednesday will
contribute to cool temperatures Wednesday night.
.COASTAL/MARINE (Tonight through Wednesday Night)...Buoy 42020
measures 3ft/8s swell and NWPS predicts continued onshore swell
direction. Yet, when combined with light wind precludes high rip
current risk this evening. Anticipate SCA conditions over the
Coastal Waters during the 05-12z Wednesday period owing to
vertical mixing of greater momentum.
&&
.LONG TERM (Thursday through Tuesday)...
Return flow commences soon into the extended period, spearheading a
significant warmup into the weekend. Thermal profiles suggest highs
near or above 100 degrees out in the western brush country by
Friday, with 90s everywhere else except along the immediate
coastline. Heat indices will rise along with the temperatures,
possibly reaching critical values during peak heating this weekend.
Onshore winds will pick up each afternoon through the weekend, and
small craft advisories may be needed at certain points through the
first half of the extended period.
The weather pattern then takes a sharp turn as a broad upper trough
settles into the midwest US. Rain chances begin late Sunday but
increase Sunday night through Tuesday as weak impulses move through
this flow and cooler temperatures aloft erode our usual cap. Expect
highs mainly in the 80s through at least the first half of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 63 86 68 90 77 / 50 0 0 0 0
Victoria 58 86 64 90 75 / 50 0 0 0 0
Laredo 63 89 68 99 76 / 40 0 0 0 0
Alice 60 87 63 94 76 / 50 10 0 0 0
Rockport 64 83 73 87 79 / 50 10 0 0 0
Cotulla 59 87 65 98 75 / 40 0 0 0 0
Kingsville 62 87 65 92 77 / 50 10 0 0 0
Navy Corpus 67 82 74 88 80 / 50 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 11 PM this evening to 7 AM CDT
Wednesday For the following zones: Coastal waters from
Baffin Bay to Port Aransas out 20 NM...Coastal waters from
Port Aransas to Matagorda Ship Channel out 20 NM...Waters
from Baffin Bay to Port Aransas from 20 to 60 NM...Waters
from Port Aransas to Matagorda Ship Channel from 20 to 60
NM.
&&
WC/87...SHORT TERM
JV/71...LONG TERMHazardous weather outlook, May 23, 5:52 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 552 AM CDT Tue May 23 2017 TXZ229>234-239>247-241100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 552 AM CDT Tue May 23 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible later this afternoon with large hail and damaging winds gusts the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Sunday night through Monday. Organized severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. GMZ230-235-250-255-270-275-241100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 552 AM CDT Tue May 23 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible later this afternoon with large hail and damaging winds gusts the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions are possible over the Gulf of Mexico late Thursday night and Friday. There is a chance of thunderstorms Sunday night through Monday. Organized severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:16 PM CDT | Small Craft Advisory | CRP | 12 hr | |
| May 23, 6:29 PM CDT | Special Weather Statement | CRP | Goliad, Refugio | 46 min |
| May 23, 6:41 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 49 min |
| May 23, 6:44 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.